Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Water in lung, nothing found in test, taking tuberculosis drugs

hello! my name is ben. my friend recently felt sick and when she checked the doctor, He found that she had Water in her Lungs. the doctor first sucked the water then begun a series of tests..but nothing was found.. she is currently taking tuberculosis drugs but I am afraid that the drugs have started to affect other organs. let me give the lists of the drugs she is taking and you will tell me what I should do.
Asked On : Sat, 7 Apr 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to HCM!
I have gown through your question carefully and from my clinical experince I can say that most common cause of fluid in pleural space, if nothing else is found, is considered to be because of tuberculosis. So, in a way the doctors are doing the appropriate thing by giving her anti TB treatment. It is advisable to start the treatment early in such cases, prolonging it may lead to sticking/ fibrosis in pleural space/ lung.

You are right that these drugs give side effect to other organs but when we looks at the risk -benefit ratio of treatment with drug side effects , we decide the line of management. This risk - benefit ratio goes infavor of treatment.

Now about the test report, many times on is not able to get to a clear cut pathogen in such cases, as it is difficult to cultivate them in laboratory, also a long time is required some times. but still the consensus says that if the fluid study dosent come out with any bacterial, viral, malignanat cause, it is treated for TB. In almost all such cases the medicine is successful in curing the patient.

Hope this answer helps you trust your doctor.
give your friend a good, healthy diet, regular walks when she is able to, breathing exercises and get scheduled tests done to check any adverse effect taking place.
Please do. it worry about many side effects as anti TB drugs are sometimes given even to newborn / infants and toddlers and they too are able to make it safely. More one can see after one has a detailed list of medicine and the blood test reports of the patient ( which is not mentioned here).

Please feel free to ask more questions.
Dr. Manisha Gopal.
Answered: Tue, 5 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor